Evolutionary trees: an integer multicommodity max-flow-min-cut theorem


Erdös, Péter L. and Szekely, László A. (1992) Evolutionary trees: an integer multicommodity max-flow-min-cut theorem. Advances in Applied Mathematics, 13 (4). pp. 375-389. ISSN 0196-8858

open access
Abstract:In biomathematics, the extensions of a leaf-colouration of a binary tree to the whole vertex set with minimum number of colour-changing edges are extensively studied. Our paper generalizes the problem for trees; algorithms and a Menger-type theorem are presented. The LP dual of the problem is a multicommodity flow problem, for which a max-flow-min-cut theorem holds. The problem that we solve is an instance of the NP-hard multiway cut problem.
Item Type:Article
Copyright:© 1992 Elsevier Science
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/57455
Official URL:https://doi.org/10.1016/0196-8858(92)90017-Q
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page